Kansas, 2013Tornadoes and Flood in Kansas, May 19 to 20, 2013
May 19 to 20, 2013 · NWS ICT · 58 events in 14 counties and zones
A significant outbreak of severe weather affected much of central and southeast Kansas. A total of 10 tornadoes touched down and strong winds along with large hail pelted the city of Wichita.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 58
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant outbreak of severe weather affected much of central and southeast Kansas. A total of 10 tornadoes touched down and strong winds along with large hail pelted the city of Wichita.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 19, 11:18 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, May 19, 11:18 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1218 PM CDT SUN MAY 19 2013
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 320 AM CDT SUN MAY 19 2013
FORECAST HIGHLIGHT (MAJOR): SVR TSRA POTENTIAL REMAINS HIGH FOR MOST
AREAS ALONG & E OF I-135 THIS AFTERNOON & TONIGHT.
UPR-DECK TROF THAT WAS DIGGING OVER GREAT BASIN EARLY SAT MORNING IS
BEHAVING MUCH AS EXPECTED BY TAKING ON STRONG NEGATIVE TILT FROM THE
CNTRL ROCKIES TO THE OK/TX PANHANDLES. THIS NEGATIVELY-TILTED UPR TROF
WILL CONTINUE TO PLAY MAJOR ROLE IN THE DEVELOPMENT OF EXCEPTIONALLY
POWERFUL SVR TSRA (ESPECIALLY OVER SE KS WHERE BETTER POSITIONED UNDER
PRONOUNCED UPR DIFFLUENCE ENHANCED BY LEFT EXIT REGION OF 60-70 KT JET
STREAK ROUNDING BASE OF THE TROF. IN RESPONSE THE SFC CYCLONE SITUATED
OVER WRN KS WILL PUSH E/NE TOWARD CNTRL KS WHICH WOULD ENABLE A STRONG
SFC DRY LINE DRAPED ACROSS ERN NM TO PUSH E ACROSS THE PANHANDLES. THE
EWD PROGRESS OF THE DRY LINE WILL HAVE TO BE WATCHED CLOSELY. OVER THE
ERN PLAINS HIGH OCTANE SFC-850MB FUEL WILL SPREAD NW & NE RESPECTIVELY
ACROSS SE KS. THE GRADUALLY DISSIPATING EARLY MORNING TSRA COUPLED
WITH SFC HEATING WOULD DEFINITELY INDUCE FURTHER DESTABILIZATION. THE
CAPES FORECAST BY THE NAM & ESPECIALLY THE GFS OF 2500-4000 J/KG
COUPLED WITH THE INCREASED SHEAR SHOULD EASILY PROMOTE SUPERCELLULAR
DEVELOPMENT WITH THE DESTRUCTIVE HAIL & TORNADOES THE PRIMARY THREATS
THIS AFTERNOON & EARLY THIS EVENING. LIKE LAST NIGHT...THE PRIMARY
THREAT SHOULD TRANSITION TO DAMAGING WINDS & WITH PRECIPITABLE WATERS
INCREASING TO 125-150% OF NORMAL THE ++RA POTENTIAL WOULD ALSO
INCREASE OVER SE KS.
ON MONDAY...WITH DEEP CYCLOGENESIS HAVING ALREADY ENSUD OVER NEBRASKA
& SD THE SFC FRONT MAY STALL AS IT APPROACHES CNTRL KS. AS SUCH +TSRA
ARE LIKELY TO INCREASE OVER SE KS MON AFTERNOON & NGT. THE POTENTIAL
FOR FLOODING WOULD CERTAINLY INCREASE OVER SE KS. IN FACT A FLOOD
WATCH MAY BE REQUIRED FOR SE KS MON NGT. AS THE NRN PLAINS CYCLONE
OCCLUDES TUE MORNING DEEPENING SW-WLY FLOW SHOULD ENABLE SHRA/TSRA TO
END OVER SE KS TUE AFTERNOON.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 320 AM CDT SUN MAY 19 2013
AFTER A 2-DAY INTERMISSION SCT -SHRA/-TSRA SHOULD RETURN TO THE REGION
WED NGT WITH CHANCES STEADILY INCREASING FROM THU ONWARD. THE CULPRIT
IS A 2ND MID-LVL SHORTWAVE THAT'LL MOVE SE AROUND THE BASE OF THE MID
LVL LOW. WITH THIS SCENARIO HAVING CHANGED LITTLE OVER THE PAST 3-4
RUNS THE INHERITED FORECAST HAS BEEN KEPT INTACT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1211 PM CDT SUN MAY 19 2013
SCATTERED SEVERE CONVECTION IS EXPECTED ALONG AND AHEAD OF A
DRY-LINE AND COLD FRONT LATER THIS AFTERNOON THROUGH THE EVENING
FOR LOCATIONS ALONG/EAST OF THE I-135 CORRIDOR. CHANCES WILL
DIMINISH BY EARLY EVENING ALONG A SALINA TO WICHITA LINE BUT
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS SOUTHEAST KANSAS.
SEVERE WIND GUSTS AND LARGE HAIL ARE EXPECTED WITH THE SUPER-
CELL STORMS ACROSS SOUTHEAST KANSAS WITH TORNADOES POSSIBLE.
THE GUSTY SOUTH WINDS WILL SHIFT TO THE NORTHWEST AND DIMINISH
TONIGHT BEHIND THE DRY-LINE AND FRONT ACROSS CENTRAL KANSAS.
WHILE MAINLY VFR CONDITIONS ARE EXPECTED THRU THE FORECAST
VALID PERIOD...PERIODS OF MVFR AND IFR CAN BE EXPECTED IN AND
NEAR THE CONVECTION. THIS WILL BE HANDLED WITH SHORT TERM
AMENDMENTS AS CONVECTION LOOKS MORE IMMINENT.
KED
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 88 60 81 58 / 50 30 30 40
HUTCHINSON 84 58 81 55 / 50 20 20 30
NEWTON 87 58 79 57 / 60 30 30 30
ELDORADO 86 61 81 59 / 60 50 40 50
WINFIELD-KWLD 87 63 82 60 / 60 50 40 60
RUSSELL 81 53 78 53 / 40 10 20 20
GREAT BEND 81 52 78 53 / 40 10 20 20
SALINA 83 55 80 53 / 50 20 20 30
MCPHERSON 84 56 80 55 / 50 20 20 30
COFFEYVILLE 85 67 83 62 / 60 80 60 90
CHANUTE 85 66 82 61 / 70 80 50 80
IOLA 85 66 82 61 / 70 80 50 80
PARSONS-KPPF 85 67 82 62 / 70 80 60 90
&&
.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 19, 12:02 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
102 PM CDT SUN MAY 19 2013
KSZ032-033-047>053-067>072-082-083-091>096-098>100-201815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
102 PM CDT SUN MAY 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
EXCEPTIONALLY POWERFUL SEVERE THUNDERSTORMS CAPABLE OF DESTRUCTIVE
HAIL AS LARGE AS BASEBALLS...A FEW TORNADOES THAT MAY BE STRONG
AND DAMAGING 70 TO 80 MPH WINDS ARE LIKELY OVER AREAS ALONG AND
EAST OF I-135 THIS AFTERNOON INTO TONIGHT...ESPECIALLY OVER
SOUTHEAST KANSAS THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MORE THUNDERSTORMS...CAPABLE OF BOTH HALF DOLLAR-SIZED HAIL AND
DAMAGING WINDS AROUND 60 MPH...ARE LIKELY OVER SOUTHEAST KANSAS
MONDAY AFTERNOON AND MONDAY NIGHT. IN ADDITION...VERY HEAVY RAINS
ARE LIKELY THAT MAY CAUSE FLOODING. SCATTERED THUNDERSTORMS ARE
POSSIBLE OVER CENTRAL AND ESPECIALLY SOUTH-CENTRAL KANSAS...A FEW
OF WHICH MAY PRODUCE SMALL HAIL.
SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS VERY LIKELY LATE THIS AFTERNOON AND
INTO EARLY TONIGHT...ESPECIALLY ALONG AND EAST OF THE KANSAS
TURNPIKE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, May 19, 12:40 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
140 PM CDT SUN MAY 19 2013
KSZ049-051-191915-
MCPHERSON-SALINE-
140 PM CDT SUN MAY 19 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...
AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF ROXBURY...OR 14 MILES NORTHEAST
OF MCPHERSON...AND MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3861 9737 3849 9737 3844 9747 3855 9764
3878 9738
TIME...MOT...LOC 1841Z 219DEG 34KT 3855 9749
DARMOFALEvent by event
33 hail, 14 thunderstorm wind, 10 tornado, 1 flood. Local standard time, as filed.
Hail, Harper
- When
- May 19, 1:32 PM CST
- Where
- Harper County, 0.88 mi NW of Harper
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.290, -98.030
Hail, Kingman
- When
- May 19, 1:50 PM CST
- Where
- Kingman County, 1.3 mi ENE of Norwich
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.460, -97.830
Hail, Kingman
- When
- May 19, 1:53 PM CST
- Where
- Kingman County, 0.88 mi NE of Norwich
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.460, -97.840
Tornado, Sumner
- When
- May 19, 2:10 PM CST to 2:12 PM CST
- Where
- Sumner County, 3.64 mi NNW of Conway Spgs to 3.96 mi N of Conway Spgs
- Rating
- EF0
- Path length
- 0.57 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.450, -97.670
Brief tornado touchdown in an open field.
Tornado, Sedgwick
- When
- May 19, 2:19 PM CST to 2:24 PM CST
- Where
- Sedgwick County, 3.61 mi ENE of Viola to 4.25 mi W of Clearwater
- Rating
- EF0
- Path length
- 0.8 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.494, -97.586
A nearly stationary rope tornado touched down in an open field.
Hail, Sedgwick
- When
- May 19, 2:24 PM CST
- Where
- Sedgwick County, 4.85 mi WNW of Clearwater
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.530, -97.580
Hail, Sedgwick
- When
- May 19, 2:31 PM CST
- Where
- Sedgwick County, 4.18 mi N of Clearwater
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.560, -97.510
Tornado, Sedgwick
- When
- May 19, 2:37 PM CST to 2:48 PM CST
- Where
- Sedgwick County, 5.52 mi N of Clearwater to 2.77 mi S of (Ict)wichita Arpt
- Rating
- EF2
- Path length
- 4.61 mi
- Path width
- 300 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.580, -97.506
A large tornado moved across rural areas in Sedgwick county causing damage to a few farmsteads. None of the major structures took a direct hit from the tornado. Most of the damage was limited to power poles, barns, silos, and farm equipment. A horse trailer was thrown for approximately 220 yards by the tornado. The Doppler on Wheels was also in the vicinity and recorded 155 mph winds at 70 meters above ground level. This would be an EF3, however, based on damage it did not appear that wind speeds at that level reached the surface. Hence the EF2 rating.
Thunderstorm Wind, Sedgwick
- When
- May 19, 2:40 PM CST
- Where
- Sedgwick County, 2.34 mi SSE of (Ict)wichita Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.620, -97.410
Several trees were uprooted.
Hail, Sedgwick
- When
- May 19, 2:46 PM CST
- Where
- Sedgwick County, 0.88 mi NW of (Ict)wichita Arpt
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.660, -97.440
Reported at the National Weather Service office.
Hail, Sedgwick
- When
- May 19, 2:57 PM CST
- Where
- Sedgwick County, (Aao) Jabara Arpt
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.750, -97.220
KWCH Channel 12 reported the hail.
Hail, Butler
- When
- May 19, 3:01 PM CST
- Where
- Butler County, 2.82 mi N of Benton
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.820, -97.110
Thunderstorm Wind, Butler
- When
- May 19, 3:06 PM CST
- Where
- Butler County, 2.14 mi SSW of Andover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.690, -97.140
Wind report was estimated.
Hail, Sedgwick
- When
- May 19, 3:08 PM CST
- Where
- Sedgwick County, 0.69 mi S of Bellaire
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.760, -97.270
Tornado, Sumner
- When
- May 19, 3:12 PM CST to 3:13 PM CST
- Where
- Sumner County, 2.14 mi SSE of Perth to 2.23 mi SSE of Perth
- Rating
- EF0
- Path length
- 0.42 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.140, -97.490
Brief tornado touchdown in an open field.
Hail, Sumner
- When
- May 19, 3:17 PM CST
- Where
- Sumner County, 0.88 mi SE of Perth
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.160, -97.490
Hail, Sedgwick
- When
- May 19, 3:18 PM CST
- Where
- Sedgwick County, 2.14 mi SE of Greenwich
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.760, -97.170
Thunderstorm Wind, Butler
- When
- May 19, 3:21 PM CST
- Where
- Butler County, 0.55 mi W of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.880
Pea sized hail was also reported.
Hail, Butler
- When
- May 19, 3:25 PM CST
- Where
- Butler County, 1.77 mi ENE of Potwin
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.960, -96.990
Tornado, Sumner
- When
- May 19, 3:39 PM CST to 3:41 PM CST
- Where
- Sumner County, 3.38 mi NW of Hunnewell to 3.09 mi NW of Hunnewell
- Rating
- EF0
- Path length
- 0.47 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.031, -97.467
Brief tornado touchdown in open country.
Hail, Butler
- When
- May 19, 3:39 PM CST
- Where
- Butler County, 6.05 mi NNE of El Dorado Res
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.949, -96.771
Tornado, Sumner
- When
- May 19, 3:40 PM CST to 3:41 PM CST
- Where
- Sumner County, 1.42 mi SW of South Haven to 1.21 mi SSW of South Haven
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 50 yd
- Reported by
- Department of Highways
- Coordinates
- 37.033, -97.415
A rope tornado was reported by the Oklahoma Highway Patrol.
Tornado, Cowley
- When
- May 19, 3:46 PM CST to 3:48 PM CST
- Where
- Cowley County, 3.34 mi SW of Udall to 2.69 mi SSW of Udall
- Rating
- EF0
- Path length
- 0.71 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.340, -97.155
Tornado moved over open country.
Tornado, Cowley
- When
- May 19, 3:55 PM CST to 3:59 PM CST
- Where
- Cowley County, 1.57 mi ESE of Udall to 2.92 mi E of Udall
- Rating
- EF1
- Path length
- 1.84 mi
- Path width
- 60 yd
- Reported by
- Emergency Manager
- Coordinates
- 37.370, -97.094
A tornado moved through a farmstead and caused minor damage.
Thunderstorm Wind, Cowley
- When
- May 19, 4:01 PM CST
- Where
- Cowley County, 3.58 mi WNW of Winfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -97.040
Thunderstorm Wind, Cowley
- When
- May 19, 4:04 PM CST
- Where
- Cowley County, 4.18 mi S of Rock
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 37.390, -97.010
Tornado, Marion
- When
- May 19, 4:05 PM CST to 4:07 PM CST
- Where
- Marion County, 0.88 mi SW of Ramona to 0.42 mi SSW of Ramona
- Rating
- EF0
- Path length
- 0.46 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 38.590, -97.080
A brief touchdown was reported.
Hail, Cowley
- When
- May 19, 4:05 PM CST
- Where
- Cowley County, 0.88 mi SW of Rock
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.440, -97.010
Thunderstorm Wind, Butler
- When
- May 19, 4:22 PM CST
- Where
- Butler County, 2.59 mi WNW of Latham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -96.690
Wind speed was estimated.
Thunderstorm Wind, Cowley
- When
- May 19, 4:45 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
A 20 inch tree limb as down and covering most of the roadway and side street.
Thunderstorm Wind, Cowley
- When
- May 19, 4:49 PM CST
- Where
- Cowley County, 0.69 mi S of Winfield Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.160, -97.030
Wind speed was estimated.
Tornado, Cowley
- When
- May 19, 4:59 PM CST to 5:00 PM CST
- Where
- Cowley County, 1.71 mi N of Arkansas City to 1.79 mi N of Arkansas City
- Rating
- EF0
- Path length
- 0.19 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 37.094, -97.056
A rope tornado briefly touched down.
Thunderstorm Wind, Greenwood
- When
- May 19, 5:00 PM CST
- Where
- Greenwood County, 0.55 mi E of Eureka
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.290
Several windows were broken due to wind driven hail.
Hail, Reno
- When
- May 19, 5:25 PM CST
- Where
- Reno County, 3.87 mi WNW of Plevna
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -98.360
Hail, Cowley
- When
- May 19, 5:25 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
Hail, Reno
- When
- May 19, 5:33 PM CST
- Where
- Reno County, 1.09 mi W of South Hutchinson
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.030, -97.940
Hail, Reno
- When
- May 19, 5:35 PM CST
- Where
- Reno County, 2.14 mi SW of Hutchinson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.050, -97.950
Hail, Cowley
- When
- May 19, 6:25 PM CST
- Where
- Cowley County, 0.69 mi S of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.060, -97.050
Hail, Cowley
- When
- May 19, 7:23 PM CST
- Where
- Cowley County, 7.3 mi E of Maple City
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.030, -96.650
The hail was covering the road.
Hail, Cowley
- When
- May 19, 7:24 PM CST
- Where
- Cowley County, 8.97 mi ESE of Maple City
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.000, -96.630
Hail, Cowley
- When
- May 19, 7:27 PM CST
- Where
- Cowley County, 7.84 mi E of Maple City
- Measured
- 3 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.030, -96.640
Hail, Chautauqua
- When
- May 19, 7:37 PM CST
- Where
- Chautauqua County, 0.69 mi N of Cedar Vale
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.110, -96.500
Fifty five mile per hour winds were also reported.
Hail, Chautauqua
- When
- May 19, 7:37 PM CST
- Where
- Chautauqua County, 3.08 mi ENE of Cedar Vale
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.120, -96.450
Hail, Chautauqua
- When
- May 19, 7:38 PM CST
- Where
- Chautauqua County, 4.15 mi S of Cedar Vale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.040, -96.500
Hail, Allen
- When
- May 19, 7:40 PM CST
- Where
- Allen County, 6.03 mi W of Iola
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -95.510
Thunderstorm Wind, Montgomery
- When
- May 19, 9:21 PM CST
- Where
- Montgomery County, 1.3 mi ESE of Caney
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.010, -95.930
Power poles were knocked down.
Hail, Montgomery
- When
- May 19, 9:26 PM CST
- Where
- Montgomery County, 1.3 mi ESE of Caney
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.010, -95.930
Hail, Montgomery
- When
- May 19, 9:42 PM CST
- Where
- Montgomery County, 0.69 mi N of Coffeyville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -95.630
Hail, Montgomery
- When
- May 19, 9:45 PM CST
- Where
- Montgomery County, 0.69 mi N of Coffeyville
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -95.630
Thunderstorm Wind, Montgomery
- When
- May 19, 9:45 PM CST
- Where
- Montgomery County, 0.69 mi N of Coffeyville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -95.630
Trees were blown down and several windows were blown out due to wind driven hail.
Thunderstorm Wind, Labette
- When
- May 19, 9:54 PM CST
- Where
- Labette County, 3.63 mi NNW of Valeda
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.100, -95.470
Several trees were blown down.
Hail, Labette
- When
- May 19, 10:01 PM CST
- Where
- Labette County, 3.5 mi N of Edna
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.100, -95.360
Thunderstorm Wind, Labette
- When
- May 19, 10:15 PM CST
- Where
- Labette County, 0.55 mi W of Oswego
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.170, -95.110
Large tree limbs were blown down.
Hail, Chautauqua
- When
- May 19, 11:08 PM CST
- Where
- Chautauqua County, Chautauqua
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.020, -96.180
Thunderstorm Wind, Chautauqua
- When
- May 19, 11:40 PM CST
- Where
- Chautauqua County, 0.55 mi E of Niotaze
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -96.010
A tree was blown down onto a garage and several branches were also downed.
Flood, Chautauqua
- When
- May 20, 1:10 AM CST to 3:10 AM CST
- Where
- Chautauqua County, 0.8 mi WNW of Sedan to 0.96 mi ENE of Sedan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.133, -96.194
Minor street flooding was reported.
Hail, Chautauqua
- When
- May 20, 1:10 AM CST
- Where
- Chautauqua County, Sedan
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.130, -96.180
Hail, Woodson
- When
- May 20, 7:50 AM CST
- Where
- Woodson County, 8.07 mi SSW of Piqua
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.810, -95.580
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 19, 20132 deaths · 14 injured · $10,000 · EF4 · 41 events
- Tornadoes and Flash Flood in Iowa, May 19, 20131 injured · $1.1 million · EF1 · 71 events
- Tornadoes and Flash Flood in Missouri, May 19 to 20, 2013$897,000 · EF1 · 79 events
- Flash Flooding and Flooding in Iowa, May 19 to 22, 2013$25 million · 1 in hail · 20 events
- Flash Flooding and Hail in Georgia, May 19, 2013$1.5 million · 1 in hail · 42 events
- Tornado and Hail in Nebraska, May 19, 2013$515,000 · EF1 · 19 events
- Hail and Damaging Winds in Kansas, May 19, 2013$2.2 million · 1.75 in hail · 4 events
- Flood in Alaska, May 19, 2013$1.5 million · 1 event
- Flash Flooding and Hail in Tennessee, May 19, 2013$1.0 million · 1 in hail · 7 events
- Tornadoes and Hail in Oklahoma, May 19, 2013$70,000 · EF1 · 15 events
- Flash Flooding and Flooding in Minnesota, May 19 to 22, 2013$144,000 · 64 kt wind · 22 events
- Hail and Damaging Winds in Iowa, May 19 to 20, 2013$10,000 · 2.75 in hail · 65 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441936, 441938, 441939, 441873, 441874, 441940, 441942, 441880, 441957, 441945, 441946, 441948, 441981, 441949, 441883, 441951, 441952, 441982, 441954, 441893, 441955, 441894, 441895, 441899, 441983, 441984, 441898, 441956, 441985, 441965, 441986, 441897, 441958, 441960, 441961, 441962, 441963, 441964, 441971, 441969, and more.